Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

August 6, 2021Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Aug 6, 2021, 1:40 PM MDT for Laramie County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 1:40 PM MDT (19:40 UTC)
Expired
Aug 6, 2021, 2:30 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Hail
0.50 in
Wind
40

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3319 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS85 KCYS 061940
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
140 PM MDT Fri Aug 6 2021
 
WYZ106>108-116>119-062030-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
140 PM MDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of southeastern Albany,
southwestern Goshen, Laramie and southern Platte Counties through 230
PM MDT...

At 139 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chugwater to 6 miles east of Federal to 8
miles east of Virginia Dale. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Strong thunderstorms will be near...
  Chugwater around 145 PM MDT.
  Warren AFB, Frontier Park and Warren Af Base around 155 PM MDT.
  North Cheyenne and Ranchettes around 200 PM MDT.
  Cheyenne around 210 PM MDT.
  Hillsdale around 225 PM MDT.

Other locations impacted by these storms include Fox Farm-College and
South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 59.
 Interstate 80 in Wyoming between mile markers 336 and 381.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4100 10534 4134 10525 4184 10526 4178 10433
      4118 10443 4100 10456
TIME...MOT...LOC 1939Z 283DEG 30KT 4174 10486 4128 10497 4098 10520 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Rubin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:53 AM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 6, 11:53 AM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1153 AM MDT Fri Aug 6 2021

.SHORT TERM...(Today and tonight)
Issued at 415 AM MDT Fri Aug 6 2021

Lots going on weather wise today with severe
thunderstorms...strong winds and critical fire weather conditions
all expected later today.

Currently...Surface low near Gillette Wyoming this morning with a
cold front extending southwest to near Casper into southwest
Wyoming. Winds out in Carbon County have shown some slight
increases...but as of 3 AM...most locations are still below 20
mph. Where we are seeing these gusts to 20-25mph...overnight
humidity recoveries have been poor. IR imagery showing a surge of
clouds moving into northern Carbon County ahead of that front.
Will have to see what these clouds do to mixing later on this
morning.

NAM PWATS on the low side across Carbon and Albany Counties this
morning with 0.5 to 0.6 inch across the southern parts of those
counties.. 700mb winds really ramp up after 15Z off the GFS. By
18Z...700mb winds 40kts across Carbon County...spreading east
through the afternoon. Cold front forecast to slowly settle into
the area from north to south through the afternoon. HRRR and
NAMNest simulated radar showing a line of thunderstorms developing
late this afternoon that could pose a wind threat with
thunderstorms. SPC has expanded their Marginal Risk for severe
thunderstorms to cover more of the CWA.

.LONG TERM...(Saturday through Thursday)
Issued at 415 AM MDT Fri Aug 6 2021

After a brief cool down Saturday...temperatures will be on the
rise once again. Fire Weather concerns Saturday will be very low
as afternoon humidity in the low 20 percent range. 700mb
temperatures near +6C Saturday will bring 70s and low 80s for
highs. We quickly rebound back into the mid and upper teens C for
Sunday. Critical afternoon humidity with gusty winds will bring
recurring fire weather concerns Sunday through Wednesday next
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1150 AM MDT Fri Aug 6 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 21Z to 02Z. Wind gusts to 38 knots at Rawlins until
02Z, and to 33 knots at Laramie and Cheyenne until 05Z, then to
25 knots at all terminals after 15Z Saturday.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Chadron,
Alliance and Scottsbluff from 21Z to 02Z. Wind gusts to 24 knots
at all terminals from 21Z to 02Z, and to 30 knots after
15Z Saturday.

&&

.FIRE WEATHER...
Issued at 415 AM MDT Fri Aug 6 2021

Widespread strong winds expected today as a low pressure system
tracks across Montana. Associated cold front will slowly move into
southeast Wyoming this afternoon...with strong winds developing
ahead of the front. The front will aid in widely scattered to
scattered high based thunderstorms with dry lightning and very
little rainfall. By late afternoon...a line of thunderstorms are
expected to develop as thunderstorms move east off the Laramie
Range and move into the Nebraska Panhandle into the early evening
hours. Main hazard with this line will be strong winds. Cooler
Saturday briefly...then warming for Sunday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-304-308-
     310.

NE...Red Flag Warning until 8 PM MDT this evening for NEZ313.

&&

SHORT TERM...GCC
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 6, 4:43 AM MDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
443 AM MDT Fri Aug 6 2021

WYZ101>119-071045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
443 AM MDT Fri Aug 6 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warmer...drier weather and windy conditions return to southeast
Wyoming today. Winds could gusts as high as 50 mph across
southeast Wyoming this afternoon. These conditions could create
critical fire weather conditions today. Red Flag Warnings are in
effect for some areas of southeast Wyoming.

Widely scattered to scattered thunderstorms are possible this
afternoon and early evening across southeast Wyoming. Some could
become severe with damaging downburst winds in excess of 60 mph.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Warm and breezy conditions Sunday through the middle of next week
expected to create critical fire weather conditions on a daily
afternoon basis.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-071045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
443 AM MDT Fri Aug 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Warmer...drier weather and windy conditions return to the
Panhandle today. Winds could gusts as high as 40 mph across
the southern Panhandle this afternoon. These conditions could
create critical fire weather conditions today. Red Flag Warnings
are in effect for the southern Nebraska Panhandle today.

Widely scattered to scattered thunderstorms are possible late this
afternoon through early evening across the Nebraska Panhandle.
Some could become severe with damaging downburst winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 6, 1:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
140 PM MDT Fri Aug 6 2021

WYZ106>108-116>119-062030-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
140 PM MDT Fri Aug 6 2021

...Strong thunderstorms will impact portions of southeastern Albany,
southwestern Goshen, Laramie and southern Platte Counties through 230
PM MDT...

At 139 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chugwater to 6 miles east of Federal to 8
miles east of Virginia Dale. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Chugwater around 145 PM MDT.
  Warren AFB, Frontier Park and Warren Af Base around 155 PM MDT.
  North Cheyenne and Ranchettes around 200 PM MDT.
  Cheyenne around 210 PM MDT.
  Hillsdale around 225 PM MDT.

Other locations impacted by these storms include Fox Farm-College and
South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 59.
 Interstate 80 in Wyoming between mile markers 336 and 381.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4100 10534 4134 10525 4184 10526 4178 10433
      4118 10443 4100 10456
TIME...MOT...LOC 1939Z 283DEG 30KT 4174 10486 4128 10497 4098 10520

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:13 PM MDTSpecial Weather StatementCYSConverse47 min
Aug 6, 2:33 PM MDTSpecial Weather StatementCYSLaramie42 min
Aug 6, 3:12 PM MDTSpecial Weather StatementCYSConverse48 min
Aug 6, 3:18 PM MDTSevere Thunderstorm Warning Destructive damage threatCYSAlbany, Laramie42 min
Aug 6, 3:29 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSAlbany, Converse, Goshen, Niobrara, Platte61 min
Aug 6, 4:08 PM MDTSpecial Weather StatementCYSNiobrara52 min
Aug 6, 3:09 PM MDTSpecial Weather StatementCYSScotts Bluff51 min
Aug 6, 3:31 PM MDTSpecial Weather StatementCYSBanner44 min
Aug 6, 3:53 PM MDTSpecial Weather StatementCYSBanner, Cheyenne, Morrill, Scotts Bluff52 min
Aug 6, 5:15 PM MDTSpecial Weather StatementCYSDawes45 min
Aug 6, 5:57 PM MDTSevere Thunderstorm WarningCYSDawes18 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.